Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Feb 26, 2008, 2:21 PM EST for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2008, 2:21 PM EST (19:21 UTC)
- Expired
- Feb 26, 2008, 2:45 PM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 261922
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EST TUE FEB 26 2008
FLZ172-261945-
COASTAL BROWARD COUNTY FL-
221 PM EST TUE FEB 26 2008
...STRONG THUNDERSTORM MOVING ACROSS EASTERN BROWARD COUNTY...
AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANIA BEACH...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS
SHOULD THE CIRCULATION INCREASE.
LAT...LON 2607 8010 2606 8016 2608 8017 2614 8017
2620 8010 2619 8010 2618 8010 2610 8010
TIME...MOT...LOC 1921Z 241DEG 19KT 2608 8015
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 26, 10:18 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 26, 10:18 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1018 AM EST TUE FEB 26 2008 .UPDATE 2... ...SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT INTO EARLY WEDNESDAY FOR ALL OF SOUTH FLORIDA... THE STRONG COLD FRONT WAS LOCATED FROM ABOUT NORTHWEST GEORGIA SOUTHWEST TO THE EXTREME WESTERN FLORIDA PANHANDLE...AS HIGH PRESSURE WAS OVER THE NORTHERN BAHAMA ISLAND. THE HIGH WILL CONTINUE TO SHIFT SOUTH THIS AFTERNOON...AS THE STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE FLORIDA PANHANDLE. THIS WILL ALLOW FOR THE STEERING FLOW TO BE FROM THE SOUTHWEST ALLOWING FOR THE HIGHS TO WARM UP INTO THE MID TO UPPER 80S ALONG THE EAST COAST METRO AREAS AND APPROACH THE RECORD HIGHS. SO WILL MENTION NEAR RECORD HIGHS IN THE EAST COAST METRO ZONES IN THE UPDATE FOR TODAY. THESE VERY WARM TEMPS WILL ALSO ALLOW FOR THE EAST COAST SEA BREEZE TO DEVELOP LATER THIS AFTERNOON. THE WEST COAST SEA BREEZE WILL ALSO PUSH EAST THIS AFTERNOON ACROSS THE CWA. SO THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE OVER THE EAST COAST AREAS THIS AFTERNOON WITH THE HIGHEST POPS OVER PALM BEACH COUNTY. SO WILL SHOW THIS IN THE MORNING UPDATE. THE MIDDLE LEVELS OF THE ATMOSPHERE WILL ALSO BECOME COOLER OVER THE NORTHERN AREAS...AS THE MID TO UPPER LEVEL THROUGH OF LOW PRESSURE OVER THE CENTRAL PLAIN STATES MOVES EAST. THIS WILL ALLOW FOR THE A FEW OF THE STORMS TO BECOME STRONG OVER THE PALM BEACH METRO AREAS LATE THIS AFTERNOON...ESPECIALLY WHERE THE SEA BREEZES COLLIDE. SO WILL MENTION THIS IN THE HWO MORNING UPDATE. THE SPC HAS ALSO PUT US IN A SLIGHT RISK OF SEVERE WEATHER FOR LATE TONIGHT INTO EARLY WEDNESDAY. SO WILL MENTION THIS IN THE HWO MORNING UPDATE AS WELL. THE LATEST SHORT RANGE MODELS ARE CONTINUING TO LOWER THE LOW TEMPS WEDNESDAY NIGHT OVER THE CWA. IF THIS TREND CONTINUES...THEN THE LOW TEMPS FOR WEDNESDAY NIGHT WILL HAVE TO BE LOWER A LITTLE BIT ACROSS ALL OF THE CWA IN THE AFTERNOON PACKAGE. NO OTHER UPDATES ARE FORECAST AT THIS TIME. && .PREV UPDATE... /ISSUED 840 AM EST TUE FEB 26 2008/ UPDATE... THE SHERIFF OFFICES OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA HAS REPORTED THAT THE DENSE FOG HAS DISSIPATED. SO HAVE CANCELED THE DENSE FOG ADVISORY FOR SOUTH FLORIDA THAT WAS IN EFFECT THIS MORNING. WILL UPDATE THE ZONES TO SHOW THIS. && BAXTER PREV DISCUSSION... /ISSUED 411 AM EST TUE FEB 26 2008/ AVIATION...FOR THE REMAINING EARLY MORNING HOURS...FOG IS THE MAIN AVIATION CONCERN. THERE HAVE BEEN REPORTS ACROSS INTERIOR SOUTH FLORIDA OF DENSE FOG WITH WIDESPREAD FOG ACROSS ALL PORTIONS OF SOUTH FLORIDA POSSIBLE EARLY THIS MORNING. SO FAR TERMINAL KAPF HAS HAD THE GREATEST FOG IMPACT WITH VISIBILITIES AROUND 1/4 SM REPORTED FROM TIME TO TIME...SO IFR CONDITIONS ARE LIKELY TO CONTINUE THE REMAINING EARLY MORNING HOURS. FOR THE EAST COAST TERMINALS...SO FAR TERMINALS KPBI AND KTMB HAVE HAD VISIBILITIES NEAR 1/2 MILE FROM TIME TO TIME. HOWEVER...WITH A LIGHT WESTERLY WIND THE REMAINING EAST COAST TERMINALS COULD ALSO EXPERIENCE IFR CONDITIONS WITH VISIBILITIES REDUCED TO 1/2 OR LESS. TO SUMMARIZE...ALL SOUTH FLORIDA TERMINALS COULD EXPERIENCE IFR CONDITIONS FROM TIME TO TIME DURING THE REMAINING MORNING HOURS. MARINE...NO MARINE ISSUES FOR TODAY BUT RAPIDLY WORSENING MARINE CONDITIONS WITH THE FRONTAL PASSAGE LATE TONIGHT AND ESPECIALLY WEDNESDAY AND INTO WEDNESDAY NIGHT. AS THE WIND SHIFTS TO THE NORTHWEST SEAS IN THE GULF STREAM WILL BE RAPIDLY BUILDING TO AS HIGH AS 10 FEET WEDNESDAY. WILL NEED A SMALL CRAFT ADVISORY BEGINNING LATE TONIGHT OVER PARTS OF THE GULF OF MEXICO AS THE WINDS INCREASE AND ALL MARINE AREAS ON WEDNESDAY CONTINUING INTO THURSDAY. FIRE WEATHER...THE FIRE WEATHER WATCH ISSUED FOR WEDNESDAY SEEMS PREMATURE SO IT WILL BE CANCELLED ALTHOUGH RELATIVE HUMIDITIES WILL NEED TO BE CLOSELY MONITORED WEDNESDAY AFTERNOON. THURSDAY AFTERNOON WILL LIKELY BE THE DAY A FIRE WEATHER WATCH IS NEEDED, BUT IT IS STILL A FEW DAYS AWAY SO WILL CHOOSE TO HOLD OFF ON THE FIRE WEATHER WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 60 65 44 / 40 60 60 10 FORT LAUDERDALE 87 65 70 47 / 40 50 70 20 MIAMI 87 66 70 48 / 30 50 70 20 NAPLES 83 62 65 43 / 20 70 40 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...50/RLP SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Feb 26, 10:30 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EST TUE FEB 26 2008 FLZ063-066>075-168-172>174-271100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1030 AM EST TUE FEB 26 2008 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON PALM BEACH COUNTY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS ALL AREAS OVERNIGHT... ...WIND CHILLS WED NIGHT LOW/MID 30S INTERIOR, UPPER 30S/MID 40S COASTS... ...DETERIORATING MARINE CONDITIONS BEHIND COLD FRONT WED/THU... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON DUE TO STRONG DAYTIME HEATING ALONG WITH INCREASINGLY UNSTABLE CONDITIONS. THE STORMS WILL FOCUS ACROSS THE EAST COAST, ESPECIALLY PALM BEACH COUNTY WHERE A FEW STRONG STORMS ARE POSSIBLE CONTAINING GUSTY WINDS, SMALL HAIL, AND DANGEROUS LIGHTNING STRIKES. THE RISK OF THUNDERSTORMS WILL INCREASE TONIGHT, ESPECIALLY LATE, AS A STRONG COLD FRONT MOVES INTO THE AREA. ALTHOUGH THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS NORTH AND CENTRAL FLORIDA, ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE LOCAL AREA DUE TO UNSTABLE CONDITIONS ALONG WITH INCREASING WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE. DAMAGING WINDS ARE THE GREATEST SEVERE WEATHER RISK OVERNIGHT. GIVEN THE POSSIBILITY OF ISOLATED SEVERE WEATHER OVERNIGHT...MAKE SURE YOUR NOAA WEATHER RADIO ALERT FEATURE IS TURNED ON BEFORE GOING TO BED TONIGHT, SO THIS WILL ALERT YOU TO ANY WARNINGS ISSUED FOR YOUR AREA. WIND: GUSTY WINDS OF AROUND 40 MPH ARE POSSIBLE WITH A FEW OF THE STORMS OVER PALM BEACH COUNTY AND THE ADJACENT ATLANTIC WATERS LATE THIS AFTERNOON. THUNDERSTORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO AROUND 60 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH STORMS ACROSS PALM BEACH COUNTY LATE THIS AFTERNOON AND WITH ANY OF THE STORMS ACROSS THE AREA OVERNIGHT. FLOODING: LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH A FEW OF THE STORMS THROUGH TONIGHT, POSSIBLY LEADING TO MINOR URBAN FLOODING AND MINOR FLOODING OF POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM OUTLOOK: ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY MORNING, BEFORE ENDING WEDNESDAY AFTERNOON AS THE COLD FRONT MOVES SOUTH OF THE AREA. A FEW SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE WEDNESDAY MORNING, BUT THIS THREAT WILL QUICKLY DIMINISH AS THE FRONT SWEEPS SOUTH OF THE AREA BY AFTERNOON. TEMPERATURE OUTLOOK: TEMPERATURES WILL PLUMMET ACROSS THE REGION AFTER THE FRONTAL PASSAGE. THE COLDEST NIGHT WILL BE WEDNESDAY NIGHT, WITH LOWS EXPECTED TO RANGE FROM THE MID TO UPPER 30S INTERIOR TO THE 40S AT THE COASTS. A NORTH TO NORTHWEST WIND OF AROUND 10 MPH WILL CREATE WIND CHILL READINGS SOME 5 DEGREES COLDER. AT THIS TIME, WIND CHILLS ARE EXPECTED TO RANGE BETWEEN 35 AND 40 DEGREES AT NAPLES AND WEST PALM BEACH AND 40 TO 45 DEGREES AT FORT LAUDERDALE AND MIAMI. MARINE OUTLOOK: STRONG NORTHWEST TO NORTH WINDS BEHIND THE COLD FRONT WILL LEAD TO DETERIORATING MARINE CONDITIONS WEDNESDAY THROUGH THURSDAY, ESPECIALLY IN THE GULF STREAM WHERE SEAS WHICH WILL BECOME HAZARDOUS. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FOR ALL OF THE LOCAL WATERS ON WEDNESDAY DUE TO SUSTAINED WINDS OF AT LEAST 20 KNOTS OR HIGHER ALONG WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Feb 26, 8:37 AM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 837 AM EST TUE FEB 26 2008 AMZ610-630-FLZ063-066>075-168-172>174-261500- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... JUPITER...PALM BEACH...BOCA RATON...POMPANO BEACH... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD... FLORIDA CITY...EVERGLADES NATIONAL PARK 837 AM EST TUE FEB 26 2008 THE DENSE FOG WHICH AFFECTED A LARGE PORTION OF SOUTH FLORIDA EARLY THIS MORNING HAS LIFTED. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED FOR THE AREA...SINCE DANGEROUS VISIBILITIES ARE NO LONGER EXPECTED. GREGORIA
Special weather statement, Feb 26, 2:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EST TUE FEB 26 2008
FLZ172-261945-
COASTAL BROWARD COUNTY FL-
221 PM EST TUE FEB 26 2008
...STRONG THUNDERSTORM MOVING ACROSS EASTERN BROWARD COUNTY...
AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANIA BEACH...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS
SHOULD THE CIRCULATION INCREASE.
LAT...LON 2607 8010 2606 8016 2608 8017 2614 8017
2620 8010 2619 8010 2618 8010 2610 8010
TIME...MOT...LOC 1921Z 241DEG 19KT 2608 8015
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:00 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 7 hr |
| Feb 26, 1:58 PM EST | Tornado Warning | MFL | Broward | 11 min |
| Feb 26, 2:05 PM EST | Special Marine Warning | MFL | 55 min | |
| Feb 26, 3:10 PM EST | Wind Chill Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 25 hr |
| Feb 26, 3:22 PM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 23 hr |
| Feb 26, 3:22 PM EST | Special Marine Warning | MFL | 53 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.